The Annals of Probability

A lower bound for disconnection by simple random walk

Xinyi Li

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider simple random walk on $\mathbb{Z}^{d}$, $d\geq3$. Motivated by the work of A.-S. Sznitman and the author in [Probab. Theory Related Fields 161 (2015) 309–350] and [Electron. J. Probab. 19 (2014) 1–26], we investigate the asymptotic behavior of the probability that a large body gets disconnected from infinity by the set of points visited by a simple random walk. We derive asymptotic lower bounds that bring into play random interlacements. Although open at the moment, some of the lower bounds we obtain possibly match the asymptotic upper bounds recently obtained in [Disconnection, random walks, and random interlacements (2014)]. This potentially yields special significance to the tilted walks that we use in this work, and to the strategy that we employ to implement disconnection.

Article information

Source
Ann. Probab., Volume 45, Number 2 (2017), 879-931.

Dates
Received: January 2015
Revised: September 2015
First available in Project Euclid: 31 March 2017

Permanent link to this document
https://projecteuclid.org/euclid.aop/1490947310

Digital Object Identifier
doi:10.1214/15-AOP1077

Mathematical Reviews number (MathSciNet)
MR3630289

Zentralblatt MATH identifier
06797082

Subjects
Primary: 60F10: Large deviations 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]
Secondary: 60J27: Continuous-time Markov processes on discrete state spaces 82B43: Percolation [See also 60K35]

Keywords
Large deviations random walk random interlacements

Citation

Li, Xinyi. A lower bound for disconnection by simple random walk. Ann. Probab. 45 (2017), no. 2, 879--931. doi:10.1214/15-AOP1077. https://projecteuclid.org/euclid.aop/1490947310


Export citation

References

  • [1] Aldous, D. J. and Brown, M. (1992). Inequalities for rare events in time-reversible Markov chains. I. In Stochastic Inequalities (Seattle, WA, 1991). Institute of Mathematical Statistics Lecture Notes—Monograph Series 22 1–16. IMS, Hayward, CA.
  • [2] Aldous, D. J. and Fill, J. A. (2002). Reversible Markov chains and random walks on graphs. Unfinished monograph, recompiled 2014. Available at http://www.stat.berkeley.edu/users/aldous/RWG/book.pdf.
  • [3] Barlow, M. T. (1998). Diffusions on fractals. In Lectures on Probability Theory and Statistics (Saint-Flour, 1995). Lecture Notes in Math. 1690 1–121. Springer, Berlin.
  • [4] Belius, D. (2013). Gumbel fluctuations for cover times in the discrete torus. Probab. Theory Related Fields 157 635–689.
  • [5] Černý, J., Teixeira, A. and Windisch, D. (2011). Giant vacant component left by a random walk in a random $d$-regular graph. Ann. Inst. Henri Poincaré Probab. Stat. 47 929–968.
  • [6] Černý, J. and Teixeira, A. Q. (2012). From Random Walk Trajectories to Random Interlacements. Ensaios Matemáticos 23. Sociedade Brasileira de Matemática, Rio de Janeiro.
  • [7] Demuth, M. and van Casteren, J. A. (2000). Stochastic Spectral Theory for Selfadjoint Feller Operators: A Functional Integration Approach. Birkhäuser, Basel.
  • [8] Deuschel, J.-D. and Stroock, D. W. (1989). Large Deviations. Pure and Applied Mathematics 137. Academic Press, Boston, MA.
  • [9] Drewitz, A., Ráth, B. and Sapozhnikov, A. (2014). An Introduction to Random Interlacements. Springer, Cham.
  • [10] Drewitz, A., Ráth, B. and Sapozhnikov, A. (2014). Local percolative properties of the vacant set of random interlacements with small intensity. Ann. Inst. Henri Poincaré Probab. Stat. 50 1165–1197.
  • [11] Durrett, R. (1984). Brownian Motion and Martingales in Analysis. Wadsworth International Group, Belmont, CA.
  • [12] Ethier, S. N. and Kurtz, T. G. (1986). Markov Processes: Characterization and Convergence. Wiley, New York.
  • [13] Evans, L. C. (2010). Partial Differential Equations, 2nd ed. Graduate Studies in Mathematics 19. Amer. Math. Soc., Providence, RI.
  • [14] Fukushima, M., Oshima, Y. and Takeda, M. (2011). Dirichlet Forms and Symmetric Markov Processes, extended ed. de Gruyter Studies in Mathematics 19. de Gruyter, Berlin.
  • [15] Gilbarg, D. and Trudinger, N. S. (1998). Elliptic Partial Differential Equations of Second Order, 2nd ed. Springer, Berlin.
  • [16] Haemers, W. H. (1995). Interlacing eigenvalues and graphs. Linear Algebra Appl. 226/228 593–616.
  • [17] Keilson, J. (1979). Markov Chain Models—Rarity and Exponentiality. Applied Mathematical Sciences 28. Springer, New York.
  • [18] Khas’minskii, R. Z. (1959). On positive solutions of the equation ${\mathcal{U}}+Vu=0$. Theory Probab. Appl. 4 309–318.
  • [19] Lawler, G. F. (1991). Intersections of Random Walks. Birkhäuser, Boston, MA.
  • [20] Lawler, G. F. and Limic, V. (2010). Random Walk: A Modern Introduction. Cambridge Studies in Advanced Mathematics 123. Cambridge Univ. Press, Cambridge.
  • [21] Levin, D. A., Peres, Y. and Wilmer, E. L. (2009). Markov Chains and Mixing Times. Amer. Math. Soc., Providence, RI.
  • [22] Li, X. and Sznitman, A.-S. (2014). A lower bound for disconnection by random interlacements. Electron. J. Probab. 19 1–26.
  • [23] Li, X. and Sznitman, A.-S. (2015). Large deviations for occupation time profiles of random interlacements. Probab. Theory Related Fields 161 309–350.
  • [24] Popov, S. and Teixeira, A. (2015). Soft local times and decoupling of random interlacements. J. Eur. Math. Soc. (JEMS) 17 2545–2593.
  • [25] Port, S. C. and Stone, C. J. (1978). Brownian Motion and Classical Potential Theory. Academic Press, New York.
  • [26] Rudin, W. (1976). Principles of Mathematical Analysis, 3rd ed. McGraw-Hill Book, New York.
  • [27] Saloff-Coste, L. (1997). Lectures on finite Markov chains. In Lectures on Probability Theory and Statistics (Saint-Flour, 1996). Lecture Notes in Math. 1665 301–413. Springer, Berlin.
  • [28] Sidoravicius, V. and Sznitman, A.-S. (2010). Connectivity bounds for the vacant set of random interlacements. Ann. Inst. Henri Poincaré Probab. Stat. 46 976–990.
  • [29] Sznitman, A.-S. (2014). Disconnection, random walks, and random interlacements. Preprint. Available at arXiv:1412.3960.
  • [30] Sznitman, A.-S. (2010). Vacant set of random interlacements and percolation. Ann. of Math. (2) 171 2039–2087.
  • [31] Sznitman, A.-S. (2012). An isomorphism theorem for random interlacements. Electron. Commun. Probab. 17 1–9.
  • [32] Sznitman, A.-S. (2012). Decoupling inequalities and interlacement percolation on $G\times\mathbb{Z}$. Invent. Math. 187 645–706.
  • [33] Sznitman, A.-S. (2015). Disconnection and level-set percolation for the Gaussian free field. J. Math. Soc. Japan 67 1801–1843.
  • [34] Teixeira, A. and Windisch, D. (2011). On the fragmentation of a torus by random walk. Comm. Pure Appl. Math. 64 1599–1646.